W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCP07 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Fistula (1862); Unspecified Infection (1930)
| Date of Event |
07/03/2001
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2001 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2001, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, adhesions, fistula, abscess.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2001: facility [ni], x-ray chest, two view: ¿the cardiomediastinal silhouette and pulmonary vessels appear remarkable.The lungs are clear.There are no significant abnormalities within the bony thorax.Impression: no active pulmonary disease.¿.Implant preoperative complaints: ¿ (b)(6) hosptial, (b)(6) md, indications for surgery: ¿the patient presents with a multiply [sic] recurrent large incisional hernia in the left lower quadrant.He has had previous mesh repairs.He presents now for laparoscopic versus open repair.¿.Implant procedure: laparoscopic repair of recurrent incarcerated incisional hernia.Implant: gore® dualmesh® plus biomaterial (00587052/1dlmcp07) 20 x 30 cm.Implant date: february 13, 2001 [hospitalization dates unknown].¿ (b)(6) 2001: (b)(6) hospital, (b)(6) md, assistant: (b)(6) md, anesthesia: general, preop diagnosis: recurrent incarcerated incisional hernia, postop diagnosis: recurrent incarcerated incisional hernia.¿ findings: ¿there was a very large defect in the midline in the left lower quadrant.There was incarcerated small bowel and omentum, and this was reduced.The summation of the honeycomb defect measured 10 x 14 cm.This was repaired using a dual mesh corduroy 16 x 20 cm patch.Circumferential transabdominal wall sutures were placed.The fashion near the pubis was quite attenuated.Tacks were additionally placed circumferentially around the border of the mesh.¿.¿ description of operation: ¿a stab incision was made in the right upper quadrant.The veress needle was inserted and pneumoperitoneum was obtained.Next, access was gained to the peritoneal cavity using the optiview trocar.The optiview was advanced through the skin and subcutaneous tissues.The fascia was engaged.The peritoneum was then entered under direct visualization.There were no significant adhesions in the region of entry.Following this under direct visualization, a 5 mm trocar was inserted in the right upper quadrant and a 5 mm trocar in the right lower quadrant.Adhesiolysis was performed sharply.There were dense adhesions between the omentum and the previous patch.This was taken down sharply.The hernia defect in the midline of the left lower quadrant was identified.There was incarcerated small bowel and omentum.This was taken down using sharp dissection.Once adhesiolysis was performed, there was noted to be a large defect in the midline extending to the left lower quadrant.There were several honey combs to this as well.The defects were then measured on the external abdominal wall and were noted to span a distance of 10 cm x 14cm.There was quite a redundant sac.At this point, a ptfe dual mesh corduroy patch was sized to cover the defect circumferentially by a minimum of 3 cm.The patch chosen was 16 x 20 cm dual mesh patch.At this point, sutures of 0 monosof were placed on four sides of the dual mesh patch.The dual mesh patch was then introduced into the peritoneal cavity and appropriately oriented.The corduroy surface was placed adjacent to the abdominal wall with the smooth surface adjacent to the abdominal viscera.Using the gore-tex suture passer, the previously placed sutures on the patch were brought out through stab incisions on the external abdominal wall.These sutures were tied and the knots buried in the subcutaneous tissue.Following this, additional circumferential sutures were placed around the borders of the mesh at 3 cm intervals.A total of 12 sutures were utilized to completely anchor the patch circumferentially.Following this a 5 mm spiral tacker was utilized to tack the mesh to prevent incarceration of small bowel or abdominal viscera during the period of mesh incorporation.Following completion of the repair, the mesh was noted to adequately cover the defect circumferentially in all dimensions.Of note, the fascia inferiorly was somewhat attenuated.However, there was fascia below the hernia, that were able to sew to.At this point, the abdomen was irrigated.All irrigant returned clear.The trocar sites were inspected and were noted to hemostatic.Trocars were removed under direct visualization and the patch was visualized as pneumoperitoneum was released.The remaining trocar was removed.The skin of all incisions was closed using subcuticular vicryl suture.The wounds were dressed with mastisol and steri-strips.¿.Relevant medical information: ¿ none provided.Explant preoperative complaints: ¿ none provided.Explant procedure: exploratory laparotomy with removal of infected mesh and lysis of adhesions.Explant date: (b)(6) 2001 [hospitalization dates unknown].¿ (b)(6) 2001: (b)(6) hospital, (b)(6) md, assistant: (b)(6) md, anesthesia: general, preop diagnosis: infected abdominal mesh, postop diagnosis: infected abdominal mesh.¿ description of operation: ¿a lower midline incision was made over the patient¿s previous incision.We anticipated the mesh to be to the left of his midline, however, due to his previous incision, we tried to keep the incisions to a minimum and use his previous healed incision.This incision was carried down through the thick indurated subcutaneous fascia using bovie cautery at this time.Due to the fact that we knew there was going to be bowel immediately underneath, the patient did not have much of an abdominal wall, so dissection was performed blindly and we were at this time able to encounter bowel immediately underneath the fascia.Fingers were inserted under that fascia and abdominal wall was elevated dissecting away the adhesions from abdominal wall carefully and opened the midline incision.Once we were able to open this incision inferiorly and superiorly, we decided that we needed to extend this incision to be able to obtain adequate access to the gore-tex mesh of the left side of the incision.Therefore, using kochers, abdominal wall was retracted cephalad¿¿ [remainder of operative report not provided].Relevant medical information: ¿ (b)(6) 2004: (b)(6) hospital, (b)(6) md, incision and drainage of deep abscess, left upper quadrant, anterior abdominal wall, including removal of mesh foreign body, anesthesia: general, lma, preoperative diagnosis: moderate-sized abscess, left upper quadrant, anterior abdominal wall, postoperative diagnosis: moderate-sized abscess, left upper quadrant, anterior abdominal wall. indication: ¿this nice 55-year-old patient was admitted yesterday with a 1-week history of left upper quadrant anterior abdominal wall pain and tenderness, which on ct scan and subsequent ultrasound was confirmed to be an anterior abdominal wall abscess.The patient has a long-standing history of problems related to his abdominal wall.He initially underwent a hartmann-type procedure for an obstructing diverticulitis in 1992 that required a sigmoid colon resection.This was subsequently closed and in 2000/2001, he developed incarceration of an incisional hernia of the lower abdomen, that required an exploratory laparotomy.His hernias were repaired with marlex mesh and in 2001 he underwent a laparoscopic repair for recurrence of his incisional hernia and shortly thereafter, the mesh became infected and had to be removed.He spent quite a long period of time in the hospital.He now has an abscess involving the left upper quadrant of anterior abdominal wall that lies above the site of his colostomy closure and well away from the midline, and the abscess measures 5.6 x 6.3 cm and is quite deep.Ultrasound-guided fine needle aspiration performed yesterday revealed quite viscous, purulent material.Actually, the patient was noted to have 2 abscesses;1 lying more superficially, with the other on a deeper plane.This morning, the patient's temperature has declined to normal.His white blood count is 10,300 with normal differential.His fasting blood sugar this morning was 126 mg% [sic].¿. procedure: ¿a short transverse incision was made directly overlying the palpable mass.The incision was deepened through the fairly extensive subcutaneous tissues until the outer wall of the abscess cavity was reached.It was needle aspirated and confirmed.A small cruciate incision was then made on the anterior wall of the abscess cavity, and a significant amount of thick, creamy pus was evacuated.A specimen was obtained for culture.It should be noted that just prior to this, a more superficially lying abscess cavity was entered and evacuated.This abscess cavity was in the subcutaneous tissues and measured approximately 2 to 2.5 cm.The larger abscess cavity was noted to lie deep to the rec1us muscle.Further exploration revealed obvious marlex mesh in the depth of the wound.The prolene sutures were identified and were removed by means of sharp and blunt dissection.A 6 x 7 cm segment of mesh was excised.No other mesh was identified in the area of the abscess.After adequate hemostasis had been obtained using the bovie and 1 or 2 figure-of-eight sutures of 3-0 silk in the muscle layer, the wound was irrigated with ancel solution using the pulsavac irrigator.It was then packed with betadine-soaked kerlix, with multiple 4 x 4's and an abo overlying, montgomery straps were applied.The patient's lma device was removed.The patient was returned to the intensive care unit to recover in a stable condition.He tolerated the procedure well.Blood joss was less than 50 ml.Blood was not administered.No drains were placed.All lap, sponge, needle and instrument counts were reported as correct at the end of the procedure.¿.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.".The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant date: (b)(6) 2001 (hospitalization (b)(6) 2001).(b)(6) 2001: (b)(6) hospital.Implant record.Mesh goretex dual 20 x 30.Site: abdomen.Mfg.: 500122.Catalog: 1dlmcp07.Lot#: 00587052.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp07/ 00587052) was implanted during the procedure.Relevant medical information: (b)(6) 2001: (b)(6) hospital.(b)(6) md.Discharge summary.Was admitted on 2/13/01 for the procedure of laparoscopic incisional hernia repair and the patient tolerated the procedure without any difficulties under general anesthesia.On postoperative day one, the patient complained of some mild abdominal pain.No nausea or vomiting.No bowel movements.No flactuance.Vital signs were stable and afebrile.The patient¿s urinary catheter will be discontinued this am.On (b)(6) 2001 patient still complained of some mild abdominal pain, but less severe than yesterday.On physical examination, patient¿s vital signs were stable and afebrile.Patient will be discharged home this am.Discharge activity: as tolerated.Discharge diagnosis: multiple incisional hernias with principle procedure of incisional hernia repair laparoscopically.(b)(6) 2001: (b)(6) hospital.(b)(6) md.Discharge summary.Admit date: (b)(6)2001.Status post laparoscopically incisional hernia repair on (b)(6) 2001.Presented to clinic on (b)(6) 2001 with accumulation in the anterior abdominal compartment.This was drained in clinic and pulled off about 60cc of brown purulent fluid.Went to ct scan that night, which showed a collection in the anterior compartment.He, therefore, went to have it percutaneously drained on (b)(6) 2001.These were sent for cultures.For the next two days he did very well.Vital signs were all stable and he was afebrile and his white count was normal.Was continued on vancomycin for probable gram positive cocci.Did well over the next few days and by friday, the culture had come back as peptostreptococcus, resistant to vancomycin, but sensitive to pen-g.He was, therefore, started on penicillin intravenous.On monday,(b)(6) 2001, he went back to vascular radiology to have a percutaneous drains placed and the fluid collected.He had jp drains placed on both of these for continued drainage.Did well over the next few days and defervesced his indurated abdomen very well.Continued to remain afebrile and his white blood cell count was normal.On(b)(6) 2001 he was ready for discharge with home health care for jp drain and oral amoxicillin for antibiotics.Discharge diagnosis: abdominal wall abscess.Explant date: (b)(6) 2001 (hospitalization (b)(6) 2001) (b)(6) 2001: (b)(6) hospital.(b)(6)md.Preoperative diagnosis: infected abdominal mesh.Postoperative diagnosis: infected abdominal mesh.Assistant: (b)(6) md.Anesthesia: general endotracheal anesthesia.Specimen: culture of purulence around the mesh and the gore-tex mesh itself.Estimated blood loss: less than 100.Fluids: 1600.Urine output: 100.Complications: none.Postoperatively, patient was taken to post anesthesia care unit in stable condition.Dr.Roth was present throughout the case.Indications: description of operation: ¿the patient was brought to the operating room and placed in the supine position.After administration of adequate anesthesia, he was orotracheally intubated without any difficulty.After placement of a foley catheter, the abdomen was prepped and draped in the usual sterile manner.A lower midline incision was made over the patient¿s previous incision.We anticipated the mesh to be to the left of his midline, however, due to his previous incision, we tried to keep the incisions to a minimum and use his previous healed incision.This incision was carried down through the thick indurated subcutaneous fascia using bovie cautery at this time.Due to the fact that we knew there was going to be bowel immediately underneath, the patient did not have much of an abdominal wall, so dissection was performed blindly and we were at this time able to encounter bowel immediately underneath the fascia.Fingers were inserted under the fascia and abdominal wall was elevated dissecting away the adhesions from the abdominal wall carefully and opened the midline incision.Once we were able to open this incision inferiorly and superiorly, we decided that we needed to extend this incision to be able to obtain adequate access to the gore-tex mesh on the left side of the incision.Therefore, using kochers, abdominal wall was retracted cephalad and using sharp and blunt dissection, the adhesions were taken off the abdominal wall.We encountered the polypropylene mesh that was there before and had to incise through this during the meticulous and careful dissection of the mesh away from the abdominal wall.We were able on the left side of the midline were able to encounter the partially pulled off, partially still attached gore-tex mesh.Once we were able to get to the pocket around this mesh, we obtained a significant amount of purulence.This purulence was sent for culture and sensitivity and the rest of it was suctioned out.The abdomen was irrigated and further adhesions were taken down to provide us with somewhat of a fascia to close the abdomen with.The abdominal wall was closed in an interrupted fashion using pds and prolene, interrupted pds and interrupted prolene sutures sometimes to incorporate the polypropylene mesh and spaces were it was present and incorporated into the fascia already.The fistula tract from patient¿s right paramedian fistula tract was excised from his abdominal attachment and it was cut to a minimal length and opened up widely to provide for better dressing changes.Before the fascia was completely closed, a jackson-pratt drain was placed in the pocket created by removal of the gore-tex mesh.I should mention that the gore-tex mesh was removed very carefully, taking all the tacks that was secured in place with it and cutting sutures as we came to them, this mesh was retracted hand over hand using kochers and it was pulled from its attachments carefully, making sure that no injury to surrounding structures was made.It was only after this mesh was removed and the purulence was suctioned out that we were able to irrigate the abdomen and then the fascia was closed in the above-mentioned manner.A #10 jackson-pratt drain was placed and a pocket created by removal of the gore-tex mesh.Jackson-pratt drain was sutured in place using a 000 prolene suture.Attention was returned to the final closure of the fascia, which was completed after placement of a jackson-pratt drain.The fascia, which was completed after placement of a jackson-pratt drain.The fascia was irrigated and it was dressed using antibiotic normal saline wet-to-dry dressing change.The fistula tract was also dressed in the same manner.Abdominal wall was washed, cleansed and appropriately dressed.The patient was extubated without any difficulty and taken to post anesthesia care unit in stable condition.¿ relevant medical information: (b)(6) 2001: (b)(6) hospital.(b)(6) md.Discharge summary.Admit (b)(6) 2001.History of abdominal abscess, multiple hernia repairs, and marlex mesh placement.Last night, the patient stated an open tract, that had been well maintained, was positive for discharge in excess of normal the previous evening.The discharge had a purulent nature with a strong odor and the wound became painful.Medical history of hypertension.Non-insulin dependent diabetes mellitus.Surgeries ¿ small bowel obstruction with laparotomy in 04-00, sigmoid resection and colostomy for perforated diverticulitis in 1992, incarcerated hernia repair times two with marlex mesh.Exam: abdomen soft and nontender with bowel sounds positive.Induration around wound, draining purulent material out of 1 cm diameter tract to the right, approximately 3 cm of the umbilicus.The tract appears to go approximately 2 cm deep.The discharge is brownish-gray material with purulent nature and a pungent odor.Hospital course: was admitted on (b)(6) 2001, and given intravenous antibiotics.The patient remained afebrile, however, ct on (b)(6) 2001, showed a persistent, 4 x 1.5 cm, collection of fluid at the previous drain site, adjacent to the mesh.There was a small amount of gas in the collection and the drain that was draining this area had fallen out at home.The patient was taken to the operating room on (b)(6) 2001, for removal of the infected mesh and lysis of adhesions by dr.(b)(6) and dr.(b)(6).Tolerated the procedure well and was returned to the general surgery bed on the floor.The patient was placed in a binder and began to advance through the diet on (b)(6) 2001, and activity on (b)(6) 2001.On (b)(6) 2001, the patient was on oral medications for pain, oral antibiotics, ambulating and stated that his pain was under control.The wound was partially opened with a wet to dry dressing change three times a day.This will be continued at home.Jackson-pratt output on (b)(6) 2001, was 80cc.Will be discharged with jackson-pratt drain.Discharge activity: ambulation as tolerated, no driving or lifting.(b)(6) 2004: cho.Julian vainright, md.Radiology-us abdomen left upper quadrant.Indication: left upper quadrant wall mass.Findings: complex fluid collection which measures 5.6 x 6.3 x 3.3 cm.This corresponds to be presumed abscess collection demonstrated by ct scan.There are echogenic curvilinear structures within this collection likely representing septations and organized material.This would be consistent with ct findings of presumed abscess.There is a smaller fluid collection more superficial measuring approximately 3 cm in maximal dimension it was not clearly demonstrated on the on the previous ct examination.This may have evolved since that examination.Impression: abdominal ultrasound of the left abdominal wall demonstrating two fluid collections, a superficial collection measuring approximately 3 cm in maximum dimension and a very complex larger collection which is deeper from the skin surface measuring roughly 6 cm in maximum dimension.Likely, these are both abscess collections.(b)(6) 2004: (b)(6), md.Radiology-ultrasound-guided fine needle aspiration.[first page of report not provided].Impression: ultrasound-guided fine needle aspiration of complex fluid collections in the left intra-abdominal wall.Approximately 3 cc of very viscus purulent material was aspirated.Surgical drainage procedure is planned.(b)(6) 2004: (b)(6) hospital.(b)(6), md.Discharge summary.Discharge diagnosis: moderate-sized abscess, left upper quadrant anterior abdominal wall, secondary to infected mesh.History of diabetes; hypertension; polycythemia.Status post multiple operative procedures, including appendectomy, sigmoid colon resection and colostomy 1992 for diverticulosis, also subsequent incisional hernia repair with mesh 2000, with removal of mesh because of infection in 2001.Admitted on (b)(6) 2004 with 1-week history of left upper quadrant abdominal pain associated with tenderness.When examined, was noted to have a moderate-sized area of induration in the left upper quadrant at the anterior wall, associated with erythema and localized tenderness.As a consequence, had a ct scan performed and subsequently an ultrasound that confirmed an anterior abdominal wall abscess.The patient has a long-standing and involved history, as listed.He developed incarceration of an incisional hernia of his lower abdomen around the year 2000 and required exploratory laparotomy.At that time, his hernias were repaired with marlex mesh and then in 2001, he underwent laparoscopic repair for recurrence of his incisional hernia, which shortly thereafter an infection in the mesh that required it to be removed.He spent quite a long period of time in the hospital.Currently, the patient is feeling better.His wound is clean.The area of erythema has resolved.He is having regular bowel function.His white blood count has diminished to 10,300, with normal differential.Wound culture grew out staph aureus, beta lactamase positive; it was noted to sensitive to norfloxacin.Being discharged home with the assistance of home health for twice daily dressing changes, using kling bandage.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.¿these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.